Students participate in simulated opioid overdose exercise
June 21, 2017

Members of the student mobile team simulate a response to an opioid overdoseAccording to statistics, the rate of opioid-related deaths in Ontario has increased almost four-fold (285 per cent) over the past 25 years. This equates to two opioid-related deaths a day in Ontario (Ontario Drug Policy Research Network, 2017).

The International Student Mobile Learning Team recently visit Georgian students to speak about this staggering statistic and about the use of a newly available non-prescription Naloxone for opioid users.

Through a series of workshops, students from the Paramedic and Advanced Care Paramedic, Pharmacy Technician, Bachelor of Science in Nursing Collaborative Program and Practical Nursing programs collaborated to develop a simulation activity.

Signs and symptoms of an opioid overdose, the importance of calling 911, and the use of nasal Naloxone were all demonstrated.